Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 40, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Oct 25, 2007, 2:48 AM HST for Kalawao County, Hawaii. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2007, 2:48 AM HST (12:48 UTC)
- Expired
- Oct 25, 2007, 3:31 PM HST
- In force
- 13 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 0.8 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 251248 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 248 AM HST THU OCT 25 2007 ...WINDY AT HALEAKALA SUMMIT... .HIGH PRESSURE FAR NORTH OF THE ISLANDS IS SUPPLYING STRONG TRADE WINDS THAT ARE ACCELERATING OVER THE HALEAKALA SUMMIT. HIZ022-260200- /O.NEW.PHFO.WI.Y.0040.071025T1248Z-071026T0400Z/ HALEAKALA SUMMIT- 248 AM HST THU OCT 25 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... EAST WINDS WILL BE 25 TO 35 MPH OVER THE SUMMIT AND UPPER SLOPES OF HALEAKALA TODAY...WITH WINDS EASING SLIGHTLY TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BIRCHARD
1 follow-up statement
287 WWHW70 PHFO 260131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST THU OCT 25 2007 ...WINDS HAVE DECREASED ACROSS HALEAKALA SUMMIT ON MAUI... .WINDS HAVE FALLEN BELOW 30 MPH ON HALEAKALA SUMMIT...PROMPTING CANCELLATION OF THE WIND ADVISORY. HIZ022-260245- /O.CAN.PHFO.WI.Y.0040.000000T0000Z-071026T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 331 PM HST THU OCT 25 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND ADVISORY. HALEAKALA SUMMIT OBSERVATIONS INDICATE WINDS ARE 20 TO 25 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Oct 24, 9:10 PM HST, 5 hours 38 minutes earlier.
Area forecast discussion, Oct 24, 9:10 PM HST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 910 PM HST WED OCT 24 2007 .UPDATE... HAVE UPDATED FORECAST FOR TONIGHT TO INCREASE WINDWARD POPS AND SKY COVER...AS RADAR REVEALS SCATTERED SHOWERS AFFECTING MOST WINDWARD AREAS. HAVE ALSO INCREASED WINDWARD POPS FOR THE NEXT COUPLE OF DAYS...HAVING TRENDED FORECASTS TOWARD CLIMO VALUES. && .SYNOPSIS... MODERATE TO FRESH TRADE WINDS WILL CONTINUE THROUGH FRIDAY...BEFORE TRENDING DOWN SATURDAY AND SUNDAY. MODERATE TRADES WILL THEN CONTINUE INTO NEXT WEEK. THE TRADES WILL DELIVER A FEW SHOWERS MAINLY WINDWARD AND MAUKA...AND WINDWARD AREAS WILL NOT BE AS DRY AS THE LAST COUPLE OF DAYS. && .DISCUSSION... A LARGE LOW PRESSURE SYSTEM PRESENTLY DOMINATES THE NORTHWEST PACIFIC BETWEEN ALASKA AND THE KAMCHATKA PENINSULA...WHILE A VERY STRONG HIGH IS SITUATED IN THE NORTHEAST PACIFIC. A FRONT ASSOCIATED WITH THE ALEUTIAN LOW WILL WEAKEN THE SURFACE RIDGE TO OUR NORTH THIS WEEKEND...WHILE THE HIGH TO OUR NORTHEAST WILL WEAKEN FROM IT/S CURRENT 1040 MB CENTRAL PRESSURE. THE NET EFFECT WILL BE A DECREASE IN OUR TRADES. THE FRONT WILL NOT COME AS CLOSE AS THE PREVIOUS ONE...WHOSE REMNANTS ARE NOW MOVING WEST AND NORTH AWAY FROM KAUAI. LOW LEVEL MOISTURE EMBEDDED WITHIN THE TRADE FLOW IS ON THE INCREASE...AND WE ARE TRENDING TOWARD A MORE NORMAL WINDWARD AND MAUKA SHOWER PATTERN. A FEW SHOWERS ARE DETECTED BY RADAR WITHIN AN AREA OF BROKEN LOW CLOUDS CURRENTLY NEAR WINDWARD MAUI AND BIG ISLAND...AND SHOWERY LOW CLOUDS APPEAR FURTHER EAST OF THE ISLANDS. NO SIGNIFICANT AREAS OF MOISTURE ARE EXPECTED TO MOVE IN WITH THE TRADES THE NEXT COUPLE OF DAYS...BUT ENOUGH RANDOM CLUMPS OF MOISTURE EXIST TO TREND POP FORECASTS TOWARD CLIMO VALUES AS WE APPROACH THE WEEKEND. BOTH GFS AND ECMWF BRING AN AREA OF MOISTURE OVER THE ISLANDS FROM THE NORTHEAST AROUND SUNDAY...WHICH IS RELATED TO A LARGE MID-LEVEL CUT OFF LOW THAT WILL DEVELOP FAR NORTHEAST OF THE ISLANDS FROM FRIDAY THROUGH SUNDAY. NOT EXPECTED TO BE A MAJOR RAIN MAKER...AND CONFIDENCE ON THE DETAILS OF THIS FEATURE ARE LOW. MODERATE TRADES EARLY NEXT WEEK MAY TREND TOWARD A SOUTHEASTERLY DIRECTION...SUPPORTED BY MODERATE HIGH PRESSURE NORTH AND NORTHEAST OF THE ISLANDS. && .MARINE... THE SURFACE HIGH...ALTHOUGH FAR TO THE NORTHEAST...IS STRONG ENOUGH TO PRODUCE WINDS AT SMALL CRAFT ADVISORY STRENGTH FOR THE USUAL WINDY AREAS AROUND THE BIG ISLAND AND MAUI...AND WILL LIKELY CONTINUE THROUGH FRIDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR PAILOLO CHANNEL-MAALAEA BAY-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS AND BIG ISLAND LEEWARD WATERS. && BIRCHARD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.